Jump to content

what do youthink helps most for exhaustion????


kare
 Share

Recommended Posts

Just wondering- what has ANYONE found that helps with energy. I have MVP syndrome and/ or POTS, developed after 2nd pregnancy 18 years ago.

I have tried florinef (no help).... Proamatine (helped for wonderful 3 weeks till my body figured out how to overcome its help), tried low dose of concerta- also helped for about 3 weeks. Now I am taking Strattera (for my ADHD) and effexor..... but neither help my exhaustion.

Got it into my head that I wanted to go to PA school...... yeh right,.... I couldn't even handle 3 classes this semester... had to drop 8 AM class... mornings are the worse.....

So I am really discouraged. My kids are groing up- 14,16,18 and 21 and we really need me to be able to help with income..... but how when so tired?????i

I have BA in psychology from 25 years ago. LAst few years I have taken, biology, anatomy, physiology and micro. I love medical stuff, but what can I do with passion, but no energy to fullfill desires...., sigh..... heard PA school crams 5 years into 2 and sounds very exhausting......

So tired of being tired. wired, but tired.

Thinking of asking for vasopressin nose spray to retain fluids during nite- anyone try that?

Never gave betablockers a fair trial- does anyone think they help with feeling more strength?

My heart rate goes up about 30points when I stand- to 110 and stays there- goes up higher sometimes but resting standing pulse is usually there about. My blood pressure drops when stand, usually always somewhat lowish. (but I never faint)

Thanks for any and all

advice!!!!!!!!!!

Karen

Link to comment
Share on other sites

I think what helps me with fatigue is lots of water and salt, taking a multi-vitamin and wearing compression hose. The compression hose would probably help keep up your BP when standing. I have also been trying to exercise lately, and after a few weeks of exercising, I noticed that I had alot more energy. Sometimes I try a little caffeine, but I don't have too much because I can never tell whether it is helping or hurting me. As for the beta blocker, I think by bringing down my HR it helps me to do more too. On days when my heart is beating faster, I definitely have less energy.

I think there are some people on the board who take Provigil for energy, so you might want to do a search for that.

I understand how it feels to want to do so much and be limited by POTS. It is a total bummer. I hope you find a way to boost your energy.

-Rita

Link to comment
Share on other sites

Thanks Rita and Steph, I appreciate you taking time to give me advice. I had forgotten about the stockings, my mom has them for varicose veins and I borrowed them for awhile and they did seem to help some. I couldn't do the expensive treatments because of our financial situation, but maybe later. God bless

Link to comment
Share on other sites

Kare,

I had problems with the get up and go, and I have been on ritalin for 3 years. It comes in Extended release tablets as well as regular tablets. I would talk with a career counselor or the dept of BVR, which helps in retraining people. Miriam :)

Link to comment
Share on other sites

i think the make up of ritalin is a bit different> what i do is instad od taking EXTENDED RELEASE I TAKE !) MG TAB WHICH IS GOOD GOR ABOUT & HRS>

so I WOULD TRY TAKING THATSO IT WOULDN"T INTERFERE WITH SLEEP

IT TAKES SOME ADJUSTING TO GET THE TIMING RIGHT<BUT IT WORKS>

ALSO IT TOOK ME @) YEARS TO FINISH MY BACHELORS DEGREE THAT WAS WITH @ KIDS HUSBANDS CAREER POTS IT CAN BE DONE> MIRIAM

Link to comment
Share on other sites

i think the make up of ritalin is a bit different>  what i do is instad od taking EXTENDED RELEASE I TAKE !) MG TAB WHICH IS GOOD GOR ABOUT & HRS>

so I WOULD TRY TAKING THATSO IT WOULDN"T INTERFERE WITH SLEEP

IT TAKES SOME ADJUSTING TO GET THE TIMING RIGHT<BUT IT WORKS>

ALSO IT TOOK ME @) YEARS TO FINISH MY BACHELORS DEGREE THAT WAS WITH @ KIDS HUSBANDS CAREER POTS IT CAN BE DONE>  MIRIAM

miriam,

is it just called ritalin and what milligram strength do you take? Thanks for the info. Whats your degree in?

Link to comment
Share on other sites

Guest tearose

wow kare! 14,16,18 and 21? and working and pots? Try all that was suggested here and I also hope you can manage a good old fashioned NAP, maybe once in awhile!

take care, tearose

Link to comment
Share on other sites

Kare,

I take either 20mgSRfor a full day or 10 mg 1-2xday. You really need to play with it to see what works best. My degree is in Exercise physiology,health and dance. I was the fitness director at the largest club in Wi for 9 years. Then I no longer was me. And then went to seminary. Body,Mind and Spirit always!!!!

Miriam :blink:

Link to comment
Share on other sites

Hi kare;

With 4 kids, working and dealing with POTS, YOU GO GIRL!! It is understandable that you would be so tired and fatigued. My first post, when I found this site, asked the question about menopause and dysautonomia. I am in my late 30's, had a hysterectomy and have POTs. I have 2 kids, 12 and 6. I sometimes have a very hard time keeping up and I don't work.

I don't know what your age is, but I do know that when estrogen levels go down so does the serotonin level. This throws your system way out of balance and can make you very tired and fatigued. If you have health insurance, you may want your doctor to run a hormone level test. If you are pre-menopausal or menopausal this might help. Estrogen hormone replacement, at a very low dose might be helpful and is less expensive.

I looked into some of the great advice I found here, tried some different things and I am feeling much better. I agree with Rita, lots of water, extra salt and compression hose help greatly.

Hang in there!

KathyP

Link to comment
Share on other sites

The beta blocker might not be a good idea. I have major fatigue as a side effect from it, although it seemed to get a little better after a couple of months.

You might try doing a search on this site for Provigil. It's a drug that's been taken by a few here for fatigue.

Amy

Link to comment
Share on other sites

thnaks for all the advice. I am not working,(just taking 2 classes).. someone misread my note. I have great kids that do alot.(and my house stays fairly messy..... MY first degree- from 25 years ago is in psychology. I would LOVE to be able to help fellow sufferers and get PA degree...... but I heard that they try to cram 5 years into 2. My AM"S are the worse.... if I could get my degree spread out over 5-6 years (afternoon, evenings)I could probably do it. I LOVE medical stuff and have some aptitude for it..... sigh, thanks for advice to go see carreer counselor......If I wasn't so wiped I'd go- ha

Link to comment
Share on other sites

For me my heart medication is a lifesaver. I am presently off my heart medication in the attempt to fall pregnant. I never knew how lucky I was before I left it. My beta-blocker definitely helps with exhaustion not to mention everything else. I was taking 160 mg Inderal and dream of the day I can take it again. Give it a try I will definitely never be with out my heart medication again.

Well done on the lifestyle you living. What an example to all of us! :)

Link to comment
Share on other sites

My doctor tried provigil, but it gave me such a headache, all I wanted to do was lie down and go to sleep so I could forget about it. Nothing has helped my exhaustion. I'm now taking 1-2 naps a day and am still ready for bed by 10 pm. So guess I can't help. Guess I am making up for working nights for 10 years when my kds were little. morgan

Link to comment
Share on other sites

Energy??? I think I have forgotten what that is. On the front end of this - in the days when I kept telling myself there couldn't possibly be anything wrong - I kept pushing myself. I was getting up every day at 4:30am to walk 2 miles. I had been told that exercise would give me energy. Then I went to work for 10-12 hours. Then 4 nights a week I went to school until 9pm. When I started having what was (to me) "unusual fatigue" I was told I had a virus and would be well in 10 days. That was 3 years ago. I worked myself to the point that I spent 3 months in bed. One of my friends had to come over and bathe me; my hubby had to take me to the bathroom and back. A tiny dose of Florineff made me gain 16 pounds in 4 days. A tiny dose of Proamatine sent my BP to 280/210. Then a pacemaker didn't help. I think that the only way we can even begin to be able to function is to get LOTS of rest.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...